| Model Number |
A20976A |
| Medical Device Problem Code |
Contamination (1120)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/20/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
In speaking with olympus technical support via the phone, no troubleshooting was performed.The olympus representative stated the customer requested feedback from olympus on how to move forward, now that this bioburden was found inside the devices.The facility had owned the sets for multiple years and never disassembled them as the process was not indicated in the instructions for use.Since the issue had occurred, the facility had removed the bioburden from each bridge and were taking the bridges apart for each procedure to ensure the bridges were clean.The subject device referenced in this report was not returned for evaluation.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation.
Event or Problem Description
The olympus representative reported on behalf of the customer, during a procedure, the bridge on the rigid cystoscope was swiveling during a case.After the procedure, at reprocessing, it was noted the bridge unscrewed apart.The two pieces of the bridge were dismantled and bioburden, possibly crusted blood, was found in the bridge.The facility took apart the other six (6) bridges and bioburden was found on the other six (6) bridges as well.No patient harm reported.This complaint is related to patient identifiers: (b)(6), (b)(6), (b)(6), (b)(6), (b)(6), (b)(6).
Event or Problem Description
Additional information was received from the user facility.A total of six (6) bridges were affected.The on/off switch for the irrigation came apart during cleaning and was dirty.The rest of the port was unscrewed, which was dirty as well.The facility then decided to see if the working port unscrewed.The working port unscrewed and that was where the facility found most of the bioburden.When the working port was brushed and flushed the user did not come into contact with the outside of the insertion tube of the working port.Had the facility not unscrewed the working port, the facility would never have known there was bioburden on the outside of the tube.The facility knew the instructions for use stated nothing regarding the disassembly of the bridge, but had the facility did not disassemble the bridge, the facility could potentially be causing harm to the patients and would have had no clue where the issue was coming from.Additional information was received from the olympus representative.The bridges had never been serviced by a third-party.The screw was loose on the first bridge and the facility was able to unscrew the screw with fingers because the screw was so loose, which easily took apart the bridge.Once the facility found matter in the bridge, the other five (5) bridges were examined.Several bridges were unscrewed with fingers, the others with a driver.All bridges were easily taken apart.None of the bridges were welded together.All bridges had matter inside of them.This complaint is related to patient identifiers: (b)(6).
Additional Manufacturer Narrative
This supplemental report is being submitted to provide additional information from the user facility and the olympus representative.The cleaning, disinfection, and sterilization (cds) was performed by the customer.It was unknown if any patient infection occurred or if any antibiotics were administered to any patients as a result of the event.No part of the device was cultured.The bridge had been reprocessed on may 20, 2022.No adenosine triphosphate (atp) testing was performed on the bridge.The scope was steamed sterilized.Steris enzymatic (reference # 1c3308) was used as the cleaning and disinfectant solution for the scope.The minimum effective concentration was being checked every wash.Steris reliance vision was used to reprocess the bridge and the bridge was hand washed before being put in the washer.The endoscope channel was being brushed during manual cleaning with olympus bw-412t and an assortment of key surgical brushes.Pre-cleaning was being performed immediately after a procedure.During the pre-cleaning, all instruments were soaked in the enzymatic then brushed and flushed.There were no problems with the automated endoscope reprocessors (aers).The last preventative maintenance for the aers were october 2021.There has been no change in the facilities reprocessing personnel since the last on-site visit by an olympus endoscopy support specialist (ess).All reprocessing personnel were trained to reprocess the bridge.Instruments were steam sterilized in their container and stored on the shelf.The device history records (dhr) for this device were reviewed and all records indicated that the product was manufactured according to all applicable procedures and met final product release criteria.No abnormalities were found.
Additional Manufacturer Narrative
This is a supplemental report to correct the initial mdr.Upon further review, this is not a reportable malfunction.Per the legal manufacturer, there is no potential for this issue to cause or contribute to death or serious injury if the malfunction were to recur.
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation and a correction to the previous supplemental report.Correction: the previous report was incorrectly submitted as not reportable.This is a reportable event.Based on the results of the investigation, pictures provided from the customer show that the glue-secured screw connection between the bridge and the optics guide plate has been manually disassembled.The brown substance is the adhesive from the adhesive joint which was ruptured by the customer.The likely cause of the reported event likely occurred due to improper use on the part of the user.It is also likely that severe wear, tear and age of the product attributed to the event.Olympus will continue to monitor field performance for this device.